Anastrazole is a different drug so don't be frightened by our talk of Tamoxifen
Hey again Charys - how long ago did you take Tamoxifen?? And are you doing okay now?? Let me know flower.
Charys - I felt instantly better literally within two days of stopping, and was then why I told my Onc team I'd prefer not to carry on with it. But, other people did say they had different experiences/side effects dependent on the manufacturer, and had to find which one they were ok with and stick with it. The decision not to take was a very personal one for me and I was prepared to suffer the consequences of not taking it, because my mental state with was seriously DIRE with it. I don't like tablets full stop.
I have known and heard of many women who didn't suffer ANY side effects from Tamoxifen throughout 5, 10 years of taking it. But . . .it isn't the same for all
Thank you Janey, MagicalM and Delly....you are all so caring and it has cheered me right up to see your typed words. There are many truly wonderful people on this forum, and at the risk of becoming maudling and overly emotional (not a good idea to tempt things in my present teary state) , it is such a comfort to know this virtual world exists.
Hey lovely Delly,
Yes, the depression was all encompassing, it was like my head was just telling me to not 'be here', there was nothing worth living for. I know that sounds dreadfully dramatic, but it felt like a psychosis, and I don't want to scare anybody (it is RARE and it stops once you stop taking the tamoxifen!) I've never experienced feeling so physically ill and mentally ill....it was like 'me' had just gone, disappeared and been replaced with a 90 year old ill woman with so many health problems that no life quality remained. I can't describe it very well, and I don't want to go into all the side effects as I've listed them here before about a month ago (and almost feel guilty about doing so, incase others read it who are just starting) but it was absolute hell. So, Delly, how long would you say it took to stabilise after stopping ?
You KNow Magical, I was talking to someone about this the other day. I am so grateful that there is treatment, dont get me wrong, there are clever medical people who want to keep me well.....but its like you reach the end of the conveyor belt, get given the prescription and chucked off the end. There must be many oncologists who are more holistic in their approach, but I guess in the main they are about 'curing' cancer and the body. The hard bit of this whole cancer thing for me has been the very time when I feel there is nobody medical to help, taking the tamoxifen. I just find it strange that everybody knows women really struggle with these long term hormonal treatments and maybe there is little that they can do to really help with side effects, but there seems to be a massive GAP in support after active treatment from oncology. Well, ok, there is where I am right now!
Hey Delly !!!! Good to 'see you'
We are hormonally challenged here at the moment lol
It is a mixed blessing having the 'insider' knowledgeable person, as she also knows all the statistics and recent studies and so on, and knows the importance of tamoxifen, but hasnt experienced the awful life changing effects some people get...so she sees it from the medical rather than the 'whole person' side...if that makes sense. It was very helpful when I first had my detailed biopsy copy, as she could explain everything, but I have found that my choices as a patient (I was chemo borderline and didnt have it) often don't mirror her thoughts as a surgeon...a bit tricky sometimes. Its hard to explain.
Wheres your 'not interested oncologists thread' I must find it....I have a contender for the award. LOL
Umph Charys - I DO have some experience of Tamoxifen in that I experienced a huge depression when taking. So much so, that I stopped taking it. I WAS told that often the manufacturer/producer of could make a difference, and it can be a bit hit and miss as to finding one that suited. I chose not to take it at all in the end. I'm not saying you should do the same, but with me it became the difference between living with a better quality of life without it, than living with it and suffering.
Thanks for the info Charys.
Six weeks to fully exit your body! Will it be the same timeframe for Anastrozole?
How lovely to have a surgeon friend with BC knowledge. Wish I had one too, it would be comforting. 😀
You've had a horrendous time on Tamoxifen. I hope you get results soon.
PS. Coincidence, I've just posted on another thread about 'not interested' oncologists. Their main goal is to get you on the anti-cancer treatment regardless of how it affects your quality of life. It ticks the box for them but for us, we are left to pick up the pieces.
Hi Lovely Ladies,
I haven't had to experience what you're all going through, but just wanted to say "Hi". Hope you can and do get all your hormone problems sorted soon for your better.
Oh bless you both, sorry I wasn't trying to be attention seeking but it IS nice to hear from someone anyway I honestly seem to have a habit of starting threads and then there is a silence apart from the tumbleweed rolling down the road. LOL
Magical, I've been told that its 6 weeks to have fully exited your system (though some say 4 weeks), though the half life is indeed one week. I was just wondering if when you become either oestrogen or progesterone dominant it can sort itself out eventually (a hormone imbalance)....that's kind of what I'm hoping. A surgeon friend, with bc knowledge, said that the severity and type of symptoms I had would point to an acute oestrogen blockage, not just tamoxifen stopping it in certain areas. I seem to have become erratic period wise, light, very heavy, early, late and this since starting tamoxifen and it hasnt resolved. I was so bright and positive until taking it, and it has really knocked me for six, to put it mildly....hence my GP agreeing to a total and immediate stop for the time being. We are both waiting on a response from the (not interested) oncologist....been waiting a month now.I know its the tamoxifen my mood went down and down with each day, to the point of, at six weeks, feeling like topping myself. I know its quite a rare reaction, and I dont feel like that now !!!! Dont worry!!! (at half elimination life 7 days that went) but mood swings arent going.
So Janey, it could take a couple of months then really to get back to 'normality' based on your slightly different experience...Hmmm ok.....
You're right, any remnants of the drug will definitely be out of your system if you have not taken Tamoxifen for the past five weeks. From the pharmaceutical information I've read, "the decline in plasma concentrations of Tamoxifen is biphasic with a terminal elimination half-life of about 5 to 7 days".
As I understand it, Tamoxifen only works on the oestrogen receptors in your breast cells by blocking oestrogen hormones from attaching to any potential tumour cells and making them grow.
Progesterone is unaffected by Tamoxifen.
I do not know what your treatment plan involved or how long it is since your original diagnosis, therefore it is difficult to say what might still be causing your period problems and low mood. Your body may be still trying to find its 'natural' balance again after being shocked by a BC diagnosis and the subsequent onslaught of treatments.
Sorry if this doesn't really help how you are feeling at the moment but you appear in need of a response to your post from someone at least.
I really don't know how I manage this, this is my third post in a row, over the last couple of months, where I ask something that nobody can answer. Ah well......I'm not upset by the way....just bemused that I seem to be picking tricky questions. 😉😮😊
I still on a 6 week tamoxifen break, but it just doesn't feel my hormones are really stabilising...though side effects are mostly gone, period problems remain and low mood. I don't know if progesterone can be affected by tamoxifen and am wondering if that could be causing me problems....as surely my oestrogen would be rising by now after 5 weeks of not taking tamoxifen?
Any though anyone.....